Alert archive / New York / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 21, NWS Binghamton, NY

June 17, 20244 counties in New York

NWS Binghamton, NY issued this severe thunderstorm warning at Jun 17, 2024, 6:20 PM EDT for 4 counties in New York. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2024, 6:20 PM EDT (22:20 UTC)
Expired
Jun 17, 2024, 7:00 PM EDT
In force
40 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chemung County, NY, Cortland County, NY, Schuyler County, NY, Tompkins County, NY

The radar

The Binghamton radar (KBGM), 51 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2024-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2024-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1877 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

745 
WUUS51 KBGM 172220
SVRBGM
NYC015-023-097-109-172300-
/O.NEW.KBGM.SV.W.0021.240617T2220Z-240617T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Binghamton NY
620 PM EDT Mon Jun 17 2024

The National Weather Service in Binghamton has issued a

* Severe Thunderstorm Warning for...
  Southeastern Schuyler County in central New York...
  Western Cortland County in central New York...
  Northeastern Chemung County in central New York...
  Tompkins County in central New York...

* Until 700 PM EDT.

* At 620 PM EDT, severe thunderstorms were located along a line
  extending from near Ithaca to near Catharine, moving east at 20
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Ithaca, Newfield, Cayuga Heights, Lansing, Enfield, Danby, Erin,
  Dryden, Catharine, and Odessa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4244 7674 4255 7652 4250 7617 4232 7641
      4228 7649 4228 7653 4225 7654 4218 7667
      4228 7684
TIME...MOT...LOC 2220Z 281DEG 19KT 4249 7650 4227 7677 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MPH
3 follow-up statements
946 
WWUS51 KBGM 172238
SVSBGM

Severe Weather Statement
National Weather Service Binghamton NY
638 PM EDT Mon Jun 17 2024

NYC015-023-097-109-172300-
/O.CON.KBGM.SV.W.0021.000000T0000Z-240617T2300Z/
Schuyler NY-Cortland NY-Chemung NY-Tompkins NY-
638 PM EDT Mon Jun 17 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN SCHUYLER...WESTERN CORTLAND...NORTHEASTERN CHEMUNG
AND SOUTHERN TOMPKINS COUNTIES...

At 637 PM EDT, severe thunderstorms were located along a line 
extending from near Freeville to near Cayuta, moving east at 20 mph. 
The strongest parts of the line were near South Hill, and West Danby.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Ithaca, Newfield, Cayuga Heights, Lansing, Danby, Erin, Dryden,
Cayuta, Freeville, and Alpine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4236 7670 4243 7659 4249 7650 4253 7635
      4250 7617 4232 7641 4228 7649 4228 7653
      4225 7654 4218 7667 4226 7680
TIME...MOT...LOC 2237Z 281DEG 19KT 4247 7639 4225 7666 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MPH
292 
WWUS51 KBGM 172249
SVSBGM

Severe Weather Statement
National Weather Service Binghamton NY
649 PM EDT Mon Jun 17 2024

NYC023-172259-
/O.CAN.KBGM.SV.W.0021.000000T0000Z-240617T2300Z/
Cortland NY-
649 PM EDT Mon Jun 17 2024

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CORTLAND COUNTY IS
CANCELLED...

The storms which prompted the warning have weakened. Therefore, the 
warning has been cancelled.

LAT...LON 4224 7677 4233 7660 4242 7649 4252 7629
      4251 7626 4244 7625 4232 7641 4228 7649
      4228 7654 4225 7654 4218 7667
TIME...MOT...LOC 2249Z 281DEG 19KT 4246 7632 4224 7659 

$$

NYC015-097-109-172300-
/O.CON.KBGM.SV.W.0021.000000T0000Z-240617T2300Z/
Schuyler NY-Chemung NY-Tompkins NY-
649 PM EDT Mon Jun 17 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN SCHUYLER...NORTHEASTERN CHEMUNG AND SOUTHERN
TOMPKINS COUNTIES...

At 649 PM EDT, severe thunderstorms were located along a line
extending from near Dryden to near Van Etten, moving east at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Danby, Erin, Dryden, Brooktondale, Slaterville Springs, Besemer,
South Hill, West Danby, West Slaterville, and Swartwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4224 7677 4233 7660 4242 7649 4252 7629
      4251 7626 4244 7625 4232 7641 4228 7649
      4228 7654 4225 7654 4218 7667
TIME...MOT...LOC 2249Z 281DEG 19KT 4246 7632 4224 7659 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MPH
688 
WWUS51 KBGM 172259
SVSBGM

Severe Weather Statement
National Weather Service Binghamton NY
659 PM EDT Mon Jun 17 2024

NYC015-097-109-172309-
/O.EXP.KBGM.SV.W.0021.000000T0000Z-240617T2300Z/
Schuyler NY-Chemung NY-Tompkins NY-
659 PM EDT Mon Jun 17 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCHUYLER...
NORTHEASTERN CHEMUNG AND SOUTHERN TOMPKINS COUNTIES WILL EXPIRE AT
700 PM EDT...

The storms which prompted the warning have weakened below severe 
limits. Therefore, the warning will be allowed to expire.  However, 
gusty winds of 40 to 50 mph are still possible with these 
thunderstorms.

LAT...LON 4224 7677 4233 7660 4242 7649 4252 7629
      4251 7626 4244 7625 4232 7641 4228 7649
      4228 7654 4225 7654 4218 7667
TIME...MOT...LOC 2259Z 281DEG 19KT 4245 7627 4223 7654 

$$

MPH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:38 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 17, 3:38 PM EDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
Issued by National Weather Service State College PA
338 PM EDT Mon Jun 17 2024

.SYNOPSIS...
Hot and humid conditions expected through the week, with the
worst conditions arriving Tuesday and persisting with little
relief through the rest of the week.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Prior to the onset of extended heat and increasing humidity this
week, parts of the region (mainly the Finger Lakes and Central
Southern Tier) will be impacted by some isolated to scattered
convection from compact upper level disturbance (MCV) currently
located over Western New York and the Niagara Frontier.

This feature will drift east late this afternoon and evening,
helping to increase initiate isolated to scattered late
afternoon and early evening showers and thunderstorms across the
Finger Lakes Region and Southern Tier of New York, with little
or no precipitation further to the east.

SPC placed approximately the western 40 percent of the CWA in a
MRGL risk for severe later this afternoon into this evening as a
result of this remnant convective disturbance and the increase
in MU CAPE to between 1500-2000 j/kg based on the latest HREF
and NAM guidance. Best potential for any storms to push SVR
criteria will be across the Central Southern Tier and Western
Finger Lakes over the next several hours where ML (0-1 KM) EHI
values reach around 1.5 M2/S2 late this afternoon and this
evening.

Otherwise...an upper-level ridge continues to slowly build over
the the region. Temps on track to reach forecast highs in the
upper 80s to low 90s. Temperatures will continue to rise into
Tuesday, up to the low to mid 90s, with heat indices of 95 to
100. A Heat Advisory will be in effect Noon Tuesday for portions
of Central NY and NE PA, and will last through Thursday
evening. With overnight temperatures not dipping much past 70
degrees, there won't be much relief from the hot and humid
conditions.

A warm and rather muggy night is in store for the region with
variable amounts of mainly mid level clouds and a light
southerly wind. Low temps will range from the mid 60s across the
Western Catskills and Northern Poconos to the upper 60s and Low
70s across much of the Finger Lakes.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
One of the challenges for this forecast will be chances for
thunderstorms from another one or two perturbations riding on
top of the ridge. Although heights will rise another few DAM on
Tuesday, the mid level cap probably won't be strong enough to
negate select areas of terrain-induced/lake breeze boundary
convection from occurring.

Currently, there are only a few guidance solutions that depict
thunderstorm initiation for Tuesday late afternoon into the
evening, so there is a possibility for storms for Central NY,
mainly west of I-81. We'll keep monitoring near-term guidance
for changes in solutions and chances for storm initiation
Tuesday.

Heat dome remains overhead through the period. Overnight lows
will struggle to dip below 70 most places. High pressure will
dip a bit further south on Wednesday and this will allow flow to
become more out of the west-northwest and increase potential
for isolated thunderstorm activity Wednesday afternoon into
Wednesday night as our area will fall a bit closer to the
periphery of the high pressure system. Instability will likely
peak above 2000 J/kg during the daytime hours, and although
there will be some CIN, models are indicating potential for weak
perturbations within the flow that could be enough to break the
cap. The heat will still be an issue Wednesday with heat index
values near 100 or even above in urban areas. However,
thunderstorms may provide some brief relief where they occur.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
The heat will continue into the extended period. Thursday will
be another hot day with most of the area approaching or
exceeding a 100F heat index once again. Thursday could end up
being the hottest day of the week, but this will be dependent on
afternoon convection.

Guidance suggests that 500mb heights could finally begin to
fall Friday into the upcoming weekend, which should lead to a
(subtle) cooling trend. However, heat indices could still
approach or exceed 100F across the southern potion of the CWA
Friday afternoon. Even into Sat and Sun, heat indices in the
valleys of southern NY and NE PA could still top out in the low
to mid 90s.

The falling heights will be accompanied by a slightly better chc
for daily convection Friday through the weekend, which would
also produce at least a bit of relief from the heat.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
VFR conditions will persist through the bulk of the period at
all terminals.

However, VCTS included for KITH, KELM and KBGM late this
afternoon into this evening as a compact upper level disturbance
drifts east from the Niagara Peninsula and helps to initiate
isolated TSRA across the Finger Lakes and Central Southern Tier
of NYS. SSW winds will be in the 6-10 kt range this afternoon
with some minor gusts into the low to mid teens through 23Z.

Winds will diminish enough overnight to allow patchy fog to form
in some of the valleys, but confidence in the exact locations
that will see fog (which will be based on seeing some rainfall)
is still low at this point, so maintained VFR through the TAF
period.

A few-several hour period of LLWS appears likely at KITH later
tonight in the tightest p-gradient just south of the
aforementioned mid/upper level disturbance.

Outlook...

Monday Night...Mainly VFR.

Tuesday through Friday...Spotty restrictions possible in
showers and thunderstorms, with probabilities increasing slowly
in the later part of the period.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory from noon Tuesday to 8 PM EDT Thursday for
     PAZ038>040-043-044-047-048-072.
NY...Heat Advisory from noon Tuesday to 8 PM EDT Thursday for
     NYZ009-015-018-022>025-036-037-044>046-055>057-062.
     Heat Advisory until 8 PM EDT Thursday for NYZ015>018.

&&

SYNOPSIS...Lambert/KL
NEAR TERM...Lambert/KL
SHORT TERM...Lambert/MPK
LONG TERM...Evanego
AVIATION...Lambert
Hazardous weather outlook, Jun 17, 11:05 AM EDT, 7 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
Issued by National Weather Service State College PA
1105 AM EDT Mon Jun 17 2024

NYZ015-018-181515-
Yates-Onondaga-
1105 AM EDT Mon Jun 17 2024

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THURSDAY...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

In addition...isolated strong to severe thunderstorms are
possible...mainly later this afternoon and early this evening.
There is the potential for localized damaging wind gusts, frequent
lightning and hail with the stronger storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ016-017-181515-
Seneca-Southern Cayuga-
1105 AM EDT Mon Jun 17 2024

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THURSDAY...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

In addition...isolated strong to severe thunderstorms are
possible...mainly later this afternoon and early this evening.
There is the potential for localized damaging wind gusts, frequent
lightning and hail with the stronger storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ009-036-037-045-046-056-181515-
Northern Oneida-Madison-Southern Oneida-Chenango-Otsego-Broome-
1105 AM EDT Mon Jun 17 2024

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 8 PM EDT
THURSDAY...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ057-062-PAZ040-048-072-181515-
Delaware-Sullivan-Northern Wayne-Pike-Southern Wayne-
1105 AM EDT Mon Jun 17 2024

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 8 PM EDT
THURSDAY...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ039-043-044-047-181515-
Susquehanna-Wyoming-Lackawanna-Luzerne-
1105 AM EDT Mon Jun 17 2024

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 8 PM EDT
THURSDAY...

This Hazardous Weather Outlook is for northeast Pennsylvania.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ022>025-044-055-PAZ038-181515-
Steuben-Schuyler-Chemung-Tompkins-Cortland-Tioga-Bradford-
1105 AM EDT Mon Jun 17 2024

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 8 PM EDT
THURSDAY...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and tonight.

Isolated strong to severe thunderstorms are possible...mainly later
this afternoon and early this evening. There is the potential for
localized damaging wind gusts, frequent lightning and hail with
the stronger storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 17, 4:49 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Binghamton NY
449 PM EDT Mon Jun 17 2024

NYZ015>017-023-025-172200-
Southern Cayuga NY-Seneca NY-Yates NY-Schuyler NY-Tompkins NY-
449 PM EDT Mon Jun 17 2024

...STRONG THUNDERSTORMS ARE APPROACHING THE CENTRAL FINGER LAKES...

At 445 PM EDT, Doppler radar was tracking a cluster of strong to
severe thunderstorms along a line extending from near Keuka Lake
north to near Clifton Springs. Movement was east at 25 mph.

If they hold together, these storms will reach Seneca Lake between
515 PM and 530 PM, and Cayuga Lake between 545 PM and 6 PM.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ithaca, Seneca Falls, Waterloo, Hector, Romulus, Fayette, Cayuga
Heights, Starkey, Lansing, and Enfield.

This includes the following highway exits...
 Interstate 90 near 41.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

If on or near Seneca or Cayuga Lakes, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. Move to safe shelter now! Do
not be caught on the water in a thunderstorm.

&&

LAT...LON 4276 7702 4276 7697 4286 7698 4287 7696
      4301 7696 4303 7673 4302 7669 4270 7659
      4245 7641 4241 7650 4235 7694
TIME...MOT...LOC 2045Z 263DEG 24KT 4289 7716 4245 7721

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

MPH
Special weather statement, Jun 17, 4:56 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Binghamton NY
456 PM EDT Mon Jun 17 2024

NYZ015-022-023-172200-
Steuben NY-Yates NY-Schuyler NY-
456 PM EDT Mon Jun 17 2024

...STRONG THUNDERSTORMS WILL IMPACT WESTERN SCHUYLER...SOUTHEASTERN
YATES AND STEUBEN COUNTIES THROUGH 600 PM EDT...

At 455 PM EDT, Doppler radar was tracking strong to severe
thunderstorms along a line extending from near Portageville to 6
miles north of Shinglehouse. Movement was east at 20 mph. Additional
thunderstorms were developing west of Addison.

These storms will move across Steuben County in the next 1 to 2
hours, and could strengthen.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Corning, Hornell, Bath, Campbell, Urbana, Canisteo, Caton, Lindley,
Wayland, and Painted Post.

This includes the following highway exits...
 Interstate 86/Route 17 between 34 North and 48.
 Interstate 390 between 1 and 3.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4235 7774 4254 7772 4254 7766 4258 7765
      4257 7750 4249 7749 4252 7696 4235 7695
      4229 7695 4228 7697 4200 7697 4200 7775
TIME...MOT...LOC 2055Z 255DEG 19KT 4250 7798 4206 7819

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

MPH
Special weather statement, Jun 17, 5:32 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Binghamton NY
532 PM EDT Mon Jun 17 2024

NYZ017-018-025-044-172215-
Onondaga NY-Cortland NY-Southern Cayuga NY-Tompkins NY-
532 PM EDT Mon Jun 17 2024

...STRONG THUNDERSTORMS WILL THE EASTERN FINGER LAKES AND NEARBY
AREAS THROUGH 615 PM EDT...

At 529 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Montezuma to near Union Springs to Sheldrake.
Movement was east at 30 mph. Strong outflow winds and thunderstorms
will move across Owasco, Skaneateles, and Otisco Lakes between 540
PM and 615 PM.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Auburn, Lysander, Cortland, Baldwinsville, Owasco, Sennett, Lansing,
Homer, Fleming, and Skaneateles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near Owasco, Skaneateles, or Otisco Lakes, get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. Move to safe
shelter now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4272 7618 4249 7620 4244 7641 4264 7658
      4302 7669 4303 7649 4310 7650 4311 7647
      4314 7648 4322 7648 4323 7647 4323 7637
TIME...MOT...LOC 2129Z 255DEG 31KT 4302 7668 4285 7665 4267 7667

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MPH
Special weather statement, Jun 17, 5:41 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Binghamton NY
541 PM EDT Mon Jun 17 2024

NYZ022>024-172230-
Steuben NY-Chemung NY-Schuyler NY-
541 PM EDT Mon Jun 17 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN SCHUYLER...NORTHWESTERN
CHEMUNG AND EASTERN STEUBEN COUNTIES THROUGH 630 PM EDT...

At 540 PM EDT, Doppler radar was tracking a strong thunderstorm near
Monterey, or 7 miles west of Montour Falls, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Watkins Glen, Catharine, Montour Falls, Hornby, Odessa, Cayuta,
Millport, Meads Creek, Alpine, and Wedgewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4224 7712 4236 7707 4237 7670 4217 7670
TIME...MOT...LOC 2140Z 283DEG 18KT 4231 7699

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

MPH
Special weather statement, Jun 17, 5:47 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Binghamton NY
547 PM EDT Mon Jun 17 2024

NYZ016-017-025-172230-
Southern Cayuga NY-Seneca NY-Tompkins NY-
547 PM EDT Mon Jun 17 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN SENECA...
SOUTHWESTERN CAYUGA AND WESTERN TOMPKINS COUNTIES THROUGH 630 PM
EDT...

At 546 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near King Ferry to near Reynoldsville.
Movement was east at 25 mph. These storms will move across the
southern end of Cayuga Lake through 630 PM.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ithaca, Newfield, Cayuga Heights, Lansing, Enfield, Danby, Covert,
Ledyard, Trumansburg, and King Ferry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 4271 7658 4255 7649 4244 7640 4228 7652
      4229 7669 4252 7669 4256 7671 4256 7669
      4265 7668 4270 7671
TIME...MOT...LOC 2146Z 270DEG 20KT 4268 7666 4243 7678

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

MPH
Special weather statement, Jun 17, 6:16 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Binghamton NY
616 PM EDT Mon Jun 17 2024

NYZ023>025-044-055-172300-
Chemung NY-Cortland NY-Schuyler NY-Tioga NY-Tompkins NY-
616 PM EDT Mon Jun 17 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN SCHUYLER...
SOUTHWESTERN CORTLAND...NORTHEASTERN CHEMUNG...NORTHWESTERN TIOGA AND
TOMPKINS COUNTIES THROUGH 700 PM EDT...

At 615 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Groton to Ithaca to near Millport. Movement
was east at 20 mph.

HAZARD...Wind gusts 40 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ithaca, Cortland, Newfield, Cayuga Heights, Lansing, Enfield, Danby,
Homer, Caroline, and Virgil.

This includes the following highway exits...
 New York Interstate 81 between 10 and 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4262 7643 4263 7605 4234 7620 4215 7656
      4227 7690
TIME...MOT...LOC 2215Z 269DEG 17KT 4257 7636 4237 7660 4227 7679

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

MPH

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:25 AM EDTHeat AdvisoryBGMOnondaga, Yates12 hr
Jun 17, 4:03 PM EDTSpecial Weather StatementBGMSteuben27 min
Jun 17, 4:23 PM EDTSpecial Weather StatementBGMYates37 min
Jun 17, 4:33 PM EDTSevere Thunderstorm WarningBGMSteuben, Yates57 min
Jun 17, 4:49 PM EDTSpecial Weather StatementBGMSchuyler, Seneca, Tompkins71 min
Jun 17, 4:56 PM EDTSpecial Weather StatementBGMSteuben64 min
Jun 17, 5:07 PM EDTSevere Thunderstorm WarningBGMSchuyler, Seneca, Yates53 min
Jun 17, 5:32 PM EDTSpecial Weather StatementBGMCayuga43 min
Jun 17, 5:41 PM EDTSpecial Weather StatementBGMSchuyler49 min
Jun 17, 5:47 PM EDTSpecial Weather StatementBGMTompkins43 min
Jun 17, 6:16 PM EDTSpecial Weather StatementBGMCortland, Tompkins44 min
Jun 17, 6:52 PM EDTSpecial Weather StatementBGMChemung23 min
Jun 17, 6:58 PM EDTSpecial Weather StatementBGMTioga47 min
Jun 17, 7:22 PM EDTSpecial Weather StatementBGMChemung23 min
Jun 17, 7:43 PM EDTSpecial Weather StatementBGMBroome, Tioga32 min

Nearby

Severe Thunderstorm Warnings in New York, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.